I would ask for an alternative medicine. Topamax causes hair loss which I have experienced first hand. I found out that that is one of the main side effects and wish I hadn't taken it. I would look on the internet for medications that treat migraines and look at all of the side effects. I have found I have to be proactive and do my research and ask the doctor about a specific medication. They don't tell you the side effects of the medicine they prescribe and give you the option to decide if they're worth taking the medicine, you have to find out for yourself! I have found this out after many unfortunate incidents.Losing hair is a very serious condition that really effects your self esteem and can cause depression so I wouldn't recommend Topamax to anyone for any reason. There is a forum for weight loss and Topamax on this web site I would suggest you read for further testimonies. Good luck to you and your daughter.
I don't think you should give this med to a teen unless they are overweight or have seizures. It is too strong of a drug with too many side effects for migraines and can cause anorexia. Not good for a teen. I would definitely try something different, there are many other alternatives. Good luck.
I'm 16 years old and i've been taking this medication for about a year an a half now. I barely EVER get any migranes/headaches anymore since i've been on it. There are no side effects from what I can tell, except for the slight hair loss listed above.
and i take 100mg once a day, every day.
I take topamax for my sever mood swings and bipolar disorder. I've been on it since I was 15 now I'm 16 and slight weight loss is only thing I have. To be safe i go for monthly check ups to see for side effects and if anything is wrong. I get tension headaches from another disorder and topamax has reduced them greatly. Keep it at a low dose to start if you choose topamax but don't go in with a specific medication in mind ask and do research for migraine medicines.
I am fifteen years old and I have had seizures all my life. Last year I was having frequent headaches. I still do. I was also having hallucinations last year so my mom took me to the neurologist. She prescribed a low dose of Topamax daily. After about two or three days on the medication, I got really nauseous and dizzy at school. As that day progressed, I started having a migraine far worse than any other previous headache. I also kept feeling like I was going to have a seizure. I continued to take the medication to see if these things might get better. They only got worse. The migraine didn’t go away until about a week after I quit the medication which was about two weeks after that day that I first got the migraine. My short time on Topamax was a nightmare. I am active like your daughter. I am a competitive dancer. I had a migraine at a loud dance competition because of topamax. To this day, I still get migraines more easily than before I was on the med.